Alert archive / Virginia / Wind Advisories in 2014
Wind Advisory 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Feb 15, 2014, 3:24 AM EST for 26 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Feb 15, 2014, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 3:24 AM EST (08:24 UTC)
- In effect from
- Feb 15, 2014, 9:00 AM EST
- Expired
- Feb 15, 2014, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
All 29 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 19 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS71 KRNK 150824 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 324 AM EST SAT FEB 15 2014 ...STRONG GUSTY WINDS TODAY... .A STRONG UPPER LEVEL DISTURBANCE WILL CROSS THE APPALACHIANS THIS MORNING...RESULTING IN THE RAPID SPIN-UP OF ANOTHER WINTER STORM ALONG THE VIRGINIA COAST THIS AFTERNOON. THIS STORM WILL QUICKLY MOVE NORTHEAST AND AWAY FROM THE AREA TONIGHT. AS THE STORM STRENGTHENS...STRONG CROSS BARRIER WINDS WILL DEVELOP OVER THE APPALACHIANS...BEGINNING THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. NCZ001-002-018-VAZ014>020-022>024-151630- /O.NEW.KRNK.WI.Y.0006.140215T1400Z-140215T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA 324 AM EST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. * LOCATIONS...ALONG THE BLUE RIDGE...INCLUDING THE HIGH COUNTRY OF NORTH CAROLINA AND THE HIGHLANDS OF VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MORNING THROUGH THE AFTERNOON. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 81 AND INTERSTATE 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. && $$
5 follow-up statements
767 WWUS71 KRNK 151452 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 952 AM EST SAT FEB 15 2014 ...STRONG GUSTY WINDS TODAY... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE FORECAST AREA THIS AFTERNOON...RESULTING IN THE RAPID SPIN-UP OF ANOTHER WINTER STORM ALONG THE VIRGINIA COAST. THIS STORM WILL QUICKLY MOVE NORTHEAST AND AWAY FROM THE AREA TONIGHT. AS THE STORM STRENGTHENS...STRONG CROSS BARRIER WINDS WILL DEVELOP OVER THE APPALACHIANS...CONTINUING THROUGH THE AFTERNOON. NCZ001-002-018-VAZ014>020-022>024-152300- /O.CON.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA 952 AM EST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...ALONG THE BLUE RIDGE...INCLUDING THE HIGH COUNTRY OF NORTH CAROLINA AND THE HIGHLANDS OF VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE AFTERNOON. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 81 AND INTERSTATE 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. && $$ RCS
097 WWUS71 KRNK 151548 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1048 AM EST SAT FEB 15 2014 ...STRONG GUSTY WINDS TODAY... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE FORECAST AREA THIS AFTERNOON...RESULTING IN THE RAPID SPIN-UP OF ANOTHER WINTER STORM ALONG THE VIRGINIA COAST. THIS STORM WILL QUICKLY MOVE NORTHEAST AND AWAY FROM THE AREA TONIGHT. AS THE STORM STRENGTHENS...STRONG CROSS BARRIER WINDS WILL DEVELOP OVER THE APPALACHIANS...CONTINUING THROUGH THE AFTERNOON. VAZ009>013-032>035-152300- /O.EXA.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...STUART...ROCKY MOUNT...BEDFORD... AMHERST 1048 AM EST SAT FEB 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATIONS...MOUNTAIN EMPIRE AND SOUTHERN PORTION OF THE NEW RIVER VALLEY AND THE FOOTHILLS OF SOUTHWEST VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE AFTERNOON. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ NCZ001-002-018-VAZ014>020-022>024-152300- /O.CON.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA 1048 AM EST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...ALONG THE BLUE RIDGE...INCLUDING THE HIGH COUNTRY OF NORTH CAROLINA AND THE HIGHLANDS OF VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH THE AFTERNOON. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 81 AND INTERSTATE 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. && $$ RCS
966 WWUS71 KRNK 151756 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1256 PM EST SAT FEB 15 2014 ...STRONG GUSTY WINDS INTO THIS EVENING... .A STRONG UPPER LEVEL DISTURBANCE HAS MOVED EAST OF THE FORECAST AREA THIS AFTERNOON. THIS STORM WILL QUICKLY MOVE NORTHEAST AND AWAY FROM THE AREA OVERNIGHT. AS THE STORM STRENGTHENS...STRONG CROSS BARRIER WINDS WILL CONTINUE OVER THE APPALACHIANS INTO THIS EVENING. NCZ001-002-018-VAZ014>020-022>024-152300- /O.CON.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA 1256 PM EST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...ALONG THE BLUE RIDGE...INCLUDING THE HIGH COUNTRY OF NORTH CAROLINA AND THE HIGHLANDS OF VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...INTO THIS EVENING. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 81 AND INTERSTATE 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. && $$ VAZ009>013-032>035-152300- /O.CON.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...STUART...ROCKY MOUNT...BEDFORD... AMHERST 1256 PM EST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...MOUNTAIN EMPIRE AND SOUTHERN PORTION OF THE NEW RIVER VALLEY AND THE FOOTHILLS OF SOUTHWEST VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...INTO THIS EVENING. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ RCS
739 WWUS71 KRNK 152047 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EST SAT FEB 15 2014 ...STRONG GUSTY WINDS INTO THIS EVENING... .A STRONG UPPER LEVEL DISTURBANCE CONTINUES TO MOVE TO THE NORTHEAST AND AWAY FROM THE AREA THIS AFTERNOON. MEANWHILE...AN AREA OF HIGH PRESSURE IS ALSO MOVING NORTH FROM THE TENNESSEE VALLEY. THE COMBINATION OF THESE TWO FEATURES CREATED WINDY AND GUSTY CONDITION FOR THE AREA TODAY. THESE WINDS ARE SUBSIDING BUT WILL REMAIN GUSTY INTO THIS EVENING. NCZ001-002-018-VAZ014>020-022>024-152300- /O.CON.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA 347 PM EST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...ALONG THE BLUE RIDGE...INCLUDING THE HIGH COUNTRY OF NORTH CAROLINA AND THE HIGHLANDS OF VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...INTO THIS EVENING. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES ALONG INTERSTATE 81 AND INTERSTATE 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. && $$ VAZ009>013-032>035-152300- /O.CON.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...STUART...ROCKY MOUNT...BEDFORD... AMHERST 347 PM EST SAT FEB 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...MOUNTAIN EMPIRE AND SOUTHERN PORTION OF THE NEW RIVER VALLEY AND THE FOOTHILLS OF SOUTHWEST VIRGINIA. * HAZARDS...STRONG WIND GUSTS. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...INTO THIS EVENING. * IMPACTS...MAY RESULT IN DOWNED TREE LIMBS. MAY ALSO RESULT IN DRIVING DIFFICULTY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG MAY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS SHOULD BE MOVED INDOORS. A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ RCS
252 WWUS71 KRNK 152241 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 541 PM EST SAT FEB 15 2014 NCZ001-002-018-VAZ014>020-022>024-152345- /O.EXP.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA 541 PM EST SAT FEB 15 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... NORTHWEST WINDS WILL CONTINUE TO DIMINISH HEADING INTO THE EVENING. A FEW GUSTS TO 35 MPH WILL BE POSSIBLE UNTIL 8 PM. $$ VAZ009>013-032>035-152345- /O.EXP.KRNK.WI.Y.0006.000000T0000Z-140215T2300Z/ SMYTH-BLAND-GILES-WYTHE-PULASKI-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...MARION...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...STUART...ROCKY MOUNT...BEDFORD... AMHERST 541 PM EST SAT FEB 15 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING. A FEW GUSTS TO 30 MPH ARE POSSIBLE UNTIL 8 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:58 PM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 14, 11:58 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 PM EST FRI FEB 14 2014
.SYNOPSIS...
THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL ARRIVE LATE TONIGHT.
IT IS A FAST MOVING CLIPPER SYSTEM THAT WILL CROSS THE MID
ATLANTIC REGION TONIGHT AND EARLY SATURDAY. A SIMILAR DISTURBANCE
WILL TAKE A SIMILAR TRACK SUNDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS OF 1000 PM EST FRIDAY...
DECENT CLIPPER TRACKING ACROSS ERN KY WITH ITS UPPER SHORTWAVE NOW
PIVOTING OVER NRN MS. MODELS COMING IN SHOWING A BETTER THREAT OF
ACCUMULATING SNOW FURTHER EAST. ADDED REST OF THE NRV INTO THE
ROA/SRN SHENANDOAH VALLEY TO THE WINTER WX ADVISORY THROUGH 10 AM.
NOT EXPECTING MORE THAN 3 INCHES...BUT WITH SNOWMELT AND
ADDITIONAL SNOWFALL...TRAVEL IS GOING TO STAY HAZARDOUS LATE
TONIGHT. TEMPERATURES AT LEAST WILL NOT BE FRIGID...LINGERING IN
THE UPPER 20S TO LOWER 30S. NO OTHER SIGNIFICANT CHANGES WERE MADE
TO THE FORECAST.
PREVIOUS VALID DISCUSSION...
PRECIPITATION MOVING EAST OF THE BLUE RIDGE LATE TONIGHT AND SATURDAY
MORNING WITH ANY RAIN CHANGING TO SNOW. THINK THE EASTERN CWA WILL
SEE AN INCH OR LESS OVERALL FROM THIS CLIPPER.
AS THE CLIPPER TRACKS EAST OF THE AREA SATURDAY...SHARP PRESSURE
RISES AND AN INCREASING LOW LEVEL JET WILL BRING WINDY AND GUSTY
CONDITIONS TO THE AREA DURING THE DAY SATURDAY...SUBSIDING DURING
THE EVENING. WITH WINDS COMING IN DURING AND AFTER THE
CLIPPER...HAVE INCORPORATED WIND ADVISORY WINDS INTO THE WINTER
WEATHER ADVISORY FOR THE NORTH CAROLINA HIGH COUNTY AND GRAYSON
HIGHLANDS. IF FUTURE MODELS CONTINUE WITH HIGH WINDS AFTER THE
CLIPPER SNOW...A SEPARATED NEW WIND ADVISORY FOR MOST OF THE
MOUNTAINS MAY BE ISSUED AT A LATER TIME.
AFTER A VERY WARM DAY...TEMPERATURES WILL DROP OFF QUICKLY THIS
EVENING UNDER CLEAR SKIES AND SNOW COVERED GROUND. AS CLOUDS MOVE
INTO THE AREA...TEMPERATURES WILL BECOME STEADY AND COULD SLOWLY
RISE UNTIL THE FRONT TRACKS ACROSS THE REGION DURING THE DAY
SATURDAY. ONCE THE FRONT MOVES EAST...TEMPERATURES ACROSS THE
MOUNTAINS WILL DROP DOWN INTO THE 20S. TEMPERATURES IN THE EAST
MAY HAVE A NORMAL DIURNAL CURVE OR SLOWLY DROP INTO THE MID TO
UPPER 30S BY THE END OF THE AFTERNOON.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 300 PM EST FRIDAY...
BY 00Z (7 PM EST) OUR FIRST CLIPPER SYSTEM WILL BE WELL EAST OF
THE FORECAST AREA LEAVING OUR REGION DRY WITH WINDS DIMINISHING AS
A WEAK SFC HIGH BUILDS. ALTHOUGH CLOUDS WILL BE INCREASING AHEAD
OF THE NEXT CLIPPER SYSTEM...IMMEDIATELY ON THE HEELS OF
SATURDAY'S SYSTEM....DIMINISHING WINDS AND SNOW COVER SHOULD ALLOW
LOWS TO FALL TO THE COLDER GFS MOS VALUES.
THIS SECOND CLIPPER IS WEAKER...AND WILL ZIP THROUGH THE FORECAST
AREA EARLY SUNDAY. THE NAM IS CONSIDERABLY SLOWER WITH THIS
FEATURE...AND LEANED TOWARD THE GFS AND ECMWF SOLUTIONS. LIGHT
PRECIPITATION...SNOW TO START...WILL IMPACT MAINLY THOSE FAVORED
UPSLOPE REGIONS WITH ANY SNOW ACCUMULATIONS LESS THAN AN INCH.
1000-850MB THICKNESSES INCREASE ON SUNDAY...AND WITH A WESTERLY
WINDS...PUSHED UP HIGHS A FEW DEGREES. WE HAVE SEEN TODAY HOW
TEMPERATURES CAN QUICKLY WARM WITH WEST WINDS EVEN WITH A
SIGNIFICANT SNOW PACK.
SUNDAY NIGHT INTO MONDAY THE UPPER FLOW BECOME ZONAL ALLOWING FOR
MODERATING TEMPS. THE NEXT UPPER LEVEL SHORT WAVE ENTERS THE OHIO
VALLEY BY LATE MONDAY. MODELS HAVE BEEN TRENDING FASTER WITH THIS
FEATURE...SO INTRODUCED SMALL POPS IN THE FAR WESTERN EDGE OF OUR
FORECAST AREA LATE MONDAY.
AGAIN...PUSHED HIGHS UP A FEW DEGREES AS WINDS BACK TO THE
SOUTH/SOUTHWEST AND INCREASE IN ADVANCE OF THIS SYSTEM.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 400 PM EST FRIDAY...
THE MAIN STORY THROUGH THE MIDDLE OF NEXT WEEK WILL BE THE WARMUP
AS SOUTHWESTERLY FLOW BECOMES DOMINANT ACROSS THE MID ATLANTIC
STATES.
ON MONDAY NIGHT...A WEAK AND SHALLOW COLD FRONT WILL PASS ACROSS
THE OUR AREA...TRIGGERING RAIN SHOWERS THAT MAY CHANGE OVER TO
SNOW FOR A FEW HOURS TOWARD SUNRISE TUESDAY MORNING NEAR THE
INTERSTATE 64 CORRIDOR. THIS FRONT WILL SINK SOUTH AND STALL
ACROSS THE CAROLINAS TUESDAY AFTERNOON...BECOMING THE FOCUS OF
OCCASIONAL RAIN SHOWER ACTIVITY AS WEAK DISTURBANCES PASS ALONG
THE FRONT FROM THE WEST.
AS WE GET INTO WEDNESDAY AND WEDNESDAY NIGHT...EXPECT
SOUTHWESTERLY FLOW TO INCREASE AS A DEEP UPPER LEVEL TROUGH DIGS
ACROSS THE INTER MOUNTAIN WEST. THE SOUTHWESTERLY FLOW WILL DRAW
WARMER AIR ALONG THE APPALACHIAN CHAIN FROM THE GULF SUCH THAT
HIGH TEMPERATURES FOR WEDNESDAY AND THURSDAY WILL RANGE FROM THE
MID 50S TO THE LOW 60S...WITH OVERNIGHT LOWS HOLDING ABOVE
FREEZING FOR MOST LOCATIONS. A COLD FRONT WILL APPROACH FROM THE
WEST THURSDAY AFTERNOON...BRINGING AN INCREASING CHANCE OF RAIN
FOR THE AFTERNOON AND EVENING...POSSIBLY WITH A FEW THUNDERSTORMS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1145 PM EST FRIDAY...
CLIPPER MOVING ACROSS THE MOUNTAINS LATE THIS EVENING WILL SPREAD
LIGHT RAIN AND SNOW TO MUCH OF OUR REGION OVERNIGHT INTO SAT
MORNING. AT THIS TIME PUTTING IFR/MVFR CIGS AT ROANOKE AND POINTS
WEST...BLF/LWB AT THE START OF THE TAF PERIOD...WITH LYH/DAN
DROPPING TO MVFR AFTER 08Z.
THIS CLIPPER EXITS TOWARD MIDDAY SATURDAY WITH STRONG NW FLOW
BEHIND IT. SHOULD HANG ONTO LOW CLOUDS IN THE BLF AREA LONGER THAN
MODELS SUGGEST WHICH WILL BE 21Z. WIND GUSTS AS HIGH AS 30 KNOTS
NOT OUT OF THE QUESTION IN ROA/LYH. REST OF THE AREA SCATTERS OUT
IN THE 15Z-18Z TIME FRAME.
YET ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO IMPACT THE
REGION SUNDAY...AND ANOTHER ON MONDAY...BOTH COMING FROM THE
WEST. AFTER THE PASSAGE OF THESE SHORT WAVES...THE WEATHER
PATTERN ALOFT BECOMES MORE ZONAL BY TUESDAY. THIS SHOULD RESULT
IN MODERATING TEMPERATURES AND FAVORING MAINLY VFR CONDITIONS FOR
MID WEEK.
FORECAST CONFIDENCE IS HIGH FOR AT LEAST MVFR/IFR CONDITIONS TO
BE ASSOCIATED WITH THE SHORT WAVE DISTURBANCES THIS PERIOD...WITH
LOWER CONFIDENCE FOR IFR WITH THE SUNDAY/MONDAY TIME FRAME.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR VAZ007-
010-011-013-014-018-019-022>024.
WINTER WEATHER ADVISORY UNTIL 1 PM EST SATURDAY FOR VAZ009-012-
015-020.
NC...WINTER WEATHER ADVISORY UNTIL 1 PM EST SATURDAY FOR NCZ001-018.
WV...WINTER WEATHER ADVISORY UNTIL 10 AM EST SATURDAY FOR WVZ042-
044.
WINTER WEATHER ADVISORY UNTIL 1 PM EST SATURDAY FOR WVZ043-045.
&&
SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...PH
LONG TERM...NF
AVIATION...RCS/WPHazardous weather outlook, Feb 14, 10:06 PM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1006 PM EST FRI FEB 14 2014 VAZ020-WVZ043-045-160315- BATH-SUMMERS-GREENBRIER- 1006 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LIGHT SNOW WILL ALSO BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-019-WVZ042-044-160315- TAZEWELL-BLAND-GILES-ALLEGHANY VA-MERCER-MONROE- 1006 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ013-014-018-160315- PULASKI-MONTGOMERY-CRAIG- 1006 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. GUSTY NORTHWEST WINDS UP TO 40 MPH CAN BE EXPECTED SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-160315- ROANOKE-BOTETOURT-ROCKBRIDGE- 1006 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. GUSTY NORTHWEST WINDS UP TO 40 MPH CAN BE EXPECTED SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ009-012-015-160315- ASHE-WATAUGA-SMYTH-WYTHE-GRAYSON- 1006 PM EST FRI FEB 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. IN ADDITION...WIND GUSTS TO 50 MPH WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>006-019-020-VAZ016-017-032>035-043>047-058-059-160315- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL- FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1006 PM EST FRI FEB 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. AN INCH OR LESS OF SNOW IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LESS THAN AN INCH OF SNOW IS EXPECTED EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.